Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from PTSD. Started taking z-pack. Will this cause irregular heartbeat?

Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
I have a question about the 5 day z-pack I am taking. I just read it can cause irregular heartbeats. I this true? I am currently suffering from PTSD as my husband died a few year ago. The stress alone causes my heart to beat faster sometimes. Is this z-pack good for me?
Posted Sat, 27 Apr 2013 in Medicines and Side Effects
Answered by Dr. Sushil Kumar Sompur 39 minutes later
Hi there ~

Z-pack is not known for irregular heartbeats. However, when you read the product information it will give you all the side effects even if a handful of case reports were documented. Please do not get anxious about the information. You may not at all have this side effect of irregular heartbeats from taking Z-pak.

I understand that you have been having panic attacks and suffering from PTSD after you husband died a few years ago. Yes, the stress itself can cause you to have rapid heartbeats. I recommend that you visit with your psychiatrist to optimize the treatment of your condition by adjusting medications.

I hope this helped. Take care and have a lovely day !
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor